Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Atlanta, GA

January 30, 201313 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 5:23 PM EST for 13 counties in Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 5:23 PM EST (22:23 UTC)
Expired
Jan 30, 2013, 6:15 PM EST
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Bibb County, GA, Crawford County, GA, Dooly County, GA, Houston County, GA, Jones County, GA, Macon County, GA, Monroe County, GA, Peach County, GA, Schley County, GA, Sumter County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 5:24 PM ESTTSTM WND DMG7 W Macon, GANUMEROUS TREES DOWN WEST OF MACON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 1:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS52 KFFC 302223
SVRFFC
GAC009-021-079-093-153-169-193-207-225-249-261-289-319-302315-
/O.NEW.KFFC.SV.W.0022.130130T2223Z-130130T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN CENTRAL GEORGIA
  BIBB COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  NORTHERN DOOLY COUNTY IN CENTRAL GEORGIA
  HOUSTON COUNTY IN CENTRAL GEORGIA
  JONES COUNTY IN CENTRAL GEORGIA
  EXTREME EAST CENTRAL MONROE COUNTY IN CENTRAL GEORGIA
  PEACH COUNTY IN CENTRAL GEORGIA
  TWIGGS COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN WILKINSON COUNTY IN CENTRAL GEORGIA
  MACON COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 615 PM EST

* AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PAYNE CITY TO FORT
  VALLEY TO 7 MILES WEST OF ANDERSONVILLE...MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON...GRAY...BYRON...MARSHALLVILLE...OGLETHORPE...MONTEZUMA...
  DOOLING...CENTERVILLE...UNADILLA...PERRY...MILLEDGEVILLE...WARNER
  ROBINS...GORDON AND IVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3207 8443 3250 8400 3308 8364 3318 8337
      3319 8325 3317 8315 3246 8347 3246 8350
      3239 8350 3240 8352 3229 8361
TIME...MOT...LOC 2223Z 235DEG 45KT 3296 8359 3258 8387
          3222 8423

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:22 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 30, 3:22 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EST WED JAN 30 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF
THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY
DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE
WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE.
EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO
MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE
SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER
THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR
OVERNIGHT INTO TOMORROW.

DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY
NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND
TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION
OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT
AND NO ACCUMULATION IS EXPECTED.

IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT
TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A
MODEL BLEND.

STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND
35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND
WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH
MIDNIGHT.

ARG/11

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 410 AM EST WED JAN 30 2013/
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST
OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER
LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST
DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND
WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

31

&&

.FIRE WEATHER...
FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR
AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL
BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS
BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY
BOTH THURSDAY AND FRIDAY.

11

&&

.HYDROLOGY...
ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF
NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO
CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF
THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN
AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT.

&&

.AVIATION...
18Z UPDATE...
MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY
EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS
OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF
THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS
FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE
STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  50  31  46 / 100   5   5   0
ATLANTA         33  49  32  44 /  60   5   5   0
BLAIRSVILLE     33  42  27  35 /  60   5  20  10
CARTERSVILLE    34  47  30  40 /  40   5  10   0
COLUMBUS        38  56  37  53 /  70   5   5   0
GAINESVILLE     35  46  30  41 /  70   5  10   0
MACON           39  55  34  53 / 100   5   5   0
ROME            33  48  29  41 /  40   5  10   0
PEACHTREE CITY  36  50  32  46 /  60   5   5   0
VIDALIA         46  59  38  57 /  90   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TOWNS...TROUP...TWIGGS...UPSON...WALTON...WEBSTER...WHITE...
WILKES...WILKINSON.

FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...ARG/11
LONG TERM....31
AVIATION...ARG
Hazardous weather outlook, Jan 30, 5:03 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EST WED JAN 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-312215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
503 PM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...THREAT OF SEVERE STORMS WILL CONTINUE THROUGH TONIGHT ACROSS PORTIONS
OF NORTHEAST AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR WILL ALLOW THE
THREAT OF TORNADOES TO CONTINUE INTO THE EVENING ACROSS MAINLY
CENTRAL GEORGIA. IN ADDITION...DAMAGING WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE LINE OF THUNDERSTORMS. THE
THREAT OF SEVERE WEATHER WILL MAINLY BE CONFINED TO AN AREA ALONG
AND SOUTH AND EAST OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS.

IN ADDITION...ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PORTIONS OF NORTH GEORGIA IN AN AREA FROM TRENTON TO
HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE
AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS
POSSIBLE. WITH RAIN CONTINUING ACROSS NORTH GEORGIA AND THE FACT
THAT SOME MINOR FLOODING IS ALREADY OCCURRING ACROSS NORTH
GEORGIA...A FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT.

DISCUSSION...
A SURFACE COLD FRONT IS MOVING ACROSS THE STATE WITH A LINE OF
STRONG STORMS ASSOCIATED WITH IT. WITH WEAK INSTABILITY ACROSS THE
AREA...CAPE VALUES AROUND 500 J/KG AND BELOW AND PLENTY OF LOW
LEVEL WIND SHEAR...SCATTERED SEVERE STORMS HAVE BEEN ABLE TO
DEVELOP. ALTHOUGH SOME WEAKENING OF STORMS IS POSSIBLE AS THE
HEATING OF THE DAY DECREASING...THE THREAT OF SEVERE WEATHER STILL
EXISTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 30, 3:26 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLOOD            HIAWASSEE               34.95N 83.76W
01/30/2013                   TOWNS              GA   EMERGENCY MNGR

            FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
            DISPLACED PER THE EM.

&&

GWETZEL
Local storm report, Jan 30, 3:52 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND DMG     4 N CANTON              34.30N 84.50W
01/30/2013                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.

0345 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
01/30/2013                   HARRIS             GA   PUBLIC

            TREE DOWN ON US ROUTE 27.

&&

GWETZEL
Local storm report, Jan 30, 4:24 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     LAFAYETTE               34.71N 85.28W
01/30/2013                   WALKER             GA   PUBLIC

            THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.

0910 AM     TSTM WND DMG     STEPHENSVILLE           34.89N 85.55W
01/30/2013                   DADE               GA   PUBLIC

            4 TREES WERE REPORTED DOWN IN THE COUNTY.

0841 AM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
01/30/2013                   CHATTOOGA          GA   PUBLIC

            ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.

&&

GWETZEL
Local storm report, Jan 30, 4:34 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     NEWNAN                  33.37N 84.80W
01/30/2013                   COWETA             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
            WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
            BLOCK OF HIGHWAY 16...AND NEWTON ROAD.

&&

GWETZEL
Special weather statement, Jan 30, 4:53 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EST WED JAN 30 2013

GAZ025-027-036>039-048>051-302300-
453 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILKES...
TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...MORGAN...MADISON...
CLARKE...GREENE AND JACKSON COUNTIES UNTIL 600 PM EST...

AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POCATALIGO TO REESE...MOVING EAST AT 45
MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILKES...
TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...MORGAN...MADISON...
CLARKE...GREENE AND JACKSON COUNTIES THROUGH 600 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE REESE...SANFORD...
BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA...SANDY CREEK
RECREATION AREA...WHITEHALL...BARRETTS MILL...ATHENS...FARMINGTON...
BISHOP...WATKINSVILLE...BOSTWICK...DIAMOND HILL...POCATALIGO AND
NEESE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3352 8297 3346 8358 3352 8367 3351 8369
      3348 8368 3349 8370 3382 8349 3426 8328
      3425 8316 3427 8311 3423 8307 3417 8309
      3401 8293 3398 8279 3399 8266 3398 8264
      3391 8262
TIME...MOT...LOC 2154Z 252DEG 39KT 3422 8320 3385 8334
          3356 8356
Special weather statement, Jan 30, 5:03 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EST WED JAN 30 2013

GAZ050-051-058>060-070>073-081>084-302300-
503 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...
TALIAFERRO...PUTNAM...MONROE...LAMAR...JONES...WILKINSON...BALDWIN...
BIBB...BUTTS...CRAWFORD...GREENE AND JASPER COUNTIES UNTIL 600 PM
EST...

AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHADY DALE TO CULLODEN...MOVING NORTHEAST
AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS TWIGGS...
TALIAFERRO...PUTNAM...MONROE...LAMAR...JONES...WILKINSON...BALDWIN...
BIBB...BUTTS...CRAWFORD...GREENE AND JASPER COUNTIES THROUGH 600 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BERNER...
COLLIER...BRENT...JULIETTE...RUSSELLVILLE...FORSYTH...CALVIN...
MCELHENEYS CROSSROADS...FARRAR...SHADY DALE...MONTICELLO...
ADGATEVILLE...PLANT SCHERER...PIEDMONT AND BOLINGBROKE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3336 8316 3334 8314 3329 8319 3325 8326
      3320 8328 3315 8310 3301 8315 3284 8352
      3290 8367 3295 8371 3285 8389 3285 8412
      3293 8412 3295 8404 3320 8404 3320 8386
      3351 8366 3343 8353 3351 8298
TIME...MOT...LOC 2202Z 228DEG 42KT 3348 8354 3322 8369
          3286 8402

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:50 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard40 min
Jan 30, 8:08 AM ESTTornado WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more52 min
Jan 30, 8:36 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker39 min
Jan 30, 9:14 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield61 min
Jan 30, 10:21 AM ESTTornado WarningFFCBartow, Floyd, Haralson, Polk39 min
Jan 30, 10:59 AM ESTTornado WarningFFCBartow, Cherokee, Floyd, Gordon, Pickens46 min
Jan 30, 11:30 AM ESTTornado WarningFFCFannin, Gilmer, Gordon, Murray45 min
Jan 30, 12:12 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk48 min
Jan 30, 12:45 PM ESTTornado WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding45 min
Jan 30, 12:50 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard, Paulding40 min
Jan 30, 12:54 PM ESTRiver Flood WarningFFCDade24 hr
Jan 30, 1:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens45 min
Jan 30, 1:31 PM ESTSevere Thunderstorm WarningFFCCarroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more44 min
Jan 30, 1:34 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard41 min
Jan 30, 1:50 PM ESTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White40 min
Jan 30, 1:51 PM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more39 min
Jan 30, 2:16 PM ESTSevere Thunderstorm WarningFFCCherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 30, 2:24 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more51 min
Jan 30, 2:30 PM ESTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson45 min
Jan 30, 2:34 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more41 min
Jan 30, 2:36 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton39 min
Jan 30, 3:00 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more45 min
Jan 30, 3:14 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more46 min
Jan 30, 3:23 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot52 min
Jan 30, 3:27 PM ESTRiver Flood WarningFFCUnion6 hr
Jan 30, 3:31 PM ESTTornado WarningFFCMarion, Talbot, Taylor, Upson29 min
Jan 30, 3:46 PM ESTRiver Flood WarningFFCTowns5 hr
Jan 30, 3:47 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster43 min
Jan 30, 3:58 PM ESTSevere Thunderstorm WarningFFCButts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more32 min
Jan 30, 4:01 PM ESTTornado WarningFFCCrawford, Lamar, Monroe, Talbot, Taylor, Upson29 min
Jan 30, 4:20 PM ESTRiver Flood WarningFFCFulton, Gwinnett3 hr
Jan 30, 4:24 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Crisp, Macon, Marion, Peach and 6 more66 min
Jan 30, 4:27 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe48 min
Jan 30, 4:29 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Sumter31 min
Jan 30, 5:03 PM ESTSpecial Weather StatementFFCBaldwin, Jasper, Jones, Monroe, Putnam57 min
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth14 hr
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth, Fulton13 hr
Jan 30, 5:48 PM ESTSpecial Weather StatementFFCDooly42 min
Jan 30, 5:58 PM ESTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes62 min
Jan 30, 6:14 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more61 min
Jan 30, 6:15 PM ESTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren, Washington, Wilkinson45 min
Jan 30, 6:49 PM ESTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more41 min
Jan 30, 6:54 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.